Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 7, 2006, 3:06 PM MDT for Lemhi County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 3:06 PM MDT (21:06 UTC)
- Expired
- Jun 7, 2006, 3:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 199 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:58 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 072109 SVRMSO IDC059-072130- /O.NEW.KMSO.SV.W.0016.060607T2106Z-060607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 306 PM MDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEMHI COUNTY IN EAST CENTRAL IDAHO... * UNTIL 330 PM MDT. * AT 301 PM MDT...DOPPLER RADAR INDICATED A PAIR OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM WAS LOCATED 7 MILES SOUTHWEST OF SALMON...AND WAS MOVING NORTH AT 40 MPH. THE SECOND STORM WAS LOCATED OVER LEMHI AND WAS MOVING NORTH AT 40 MPH AS WELL. * THE FIRST SEVERE THUNDERSTORM WILL AFFECT... NORTH FORK AROUND 325 PM MDT. THE SECOND SEVERE THUNDERSTORM WILL REMAIN OVER RURAL LEMHI COUNTY AFTER DEPARTING LEMHI. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4513 11416 4475 11355 4549 11305 4579 11383 $$ VIA/HENRY
2 follow-up statements
000 WWUS55 KMSO 072121 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 320 PM MDT WED JUN 7 2006 IDC059-072130- /O.CON.KMSO.SV.W.0016.000000T0000Z-060607T2130Z/ LEMHI ID- 320 PM MDT WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL LEMHI COUNTY... * AT 316 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARMEN...OR NEAR SALMON...AND WAS MOVING NORTHEAST AT 40 MPH. THE SECOND SEVERE STORM...PREVIOUSLY OVER LEMHI...HAS EXITED THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR WEST CENTRAL MONTANA. LAT...LON 4513 11416 4475 11355 4549 11305 4579 11383 $$ VIA/HENRY
000 WWUS55 KMSO 072133 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 331 PM MDT WED JUN 7 2006 IDC059-072141- /O.EXP.KMSO.SV.W.0016.000000T0000Z-060607T2130Z/ LEMHI ID- 331 PM MDT WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEMHI COUNTY EXPIRED AT 330 PM MDT... THE SEVERE THUNDERSTORM OVER EASTERN LEMHI COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER HAIL UP TO HALF AN INCH AND WIND GUSTS UP TO 50 MPH ARE STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR WEST CENTRAL MONTANA AND LEMHI COUNTY IDAHO. LAT...LON 4513 11416 4475 11355 4549 11305 4579 11383 $$ VIA/HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 304 PM MDT WED JUN 7 2006 .UPDATE...QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH FOR SOUTHWEST MONTANA AND LEMHI COUNTY. .SHORT TERM...SUBTROPICAL MOISTURE CONTINUES TO ADVANCE NORTHWARD OVER THE NORTHERN ROCKIES. THE MID LEVELS ARE STILL QUITE UNSTABLE AND HAVE SUPPORTED A FEW SHORT LIVED THUNDERSTORMS THIS AFTERNOON. HOWEVER...THE INCREASED CLOUDINESS FROM THE SUBTROPICAL MOISTURE HAS MADE IT DIFFICULT FOR THE SURFACE TO DESTABILIZE. IT IS STILL EARLY THOUGH...AND SOME AREAS...PARTICULARLY FAR NORTHWEST MONTANA AND LEMHI COUNTY ARE RECEIVING MORE SUN. THEREFORE WE STILL HAVE POTENTIAL FOR SCATTERED THUNDERSTORMS THROUGH THE EVENING...WITH A REMOTE SHOT AT SOME OF THESE BEING STRONG. POTENTIAL THREATS FROM THE STRONGER STORMS LOOKS LIKE HEAVY RAIN OVER NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA...AND A COMBINATION OF BRIEF HEAVY RAIN AND WINDS GUSTS ELSEWHERE. THE UPPER LOW OFF THE NORTHWEST COAST BECOMES MORE OF AN INFLUENCE THURSDAY AND THURSDAY NIGHT. STILL LOOKS CONVECTIVE LATE IN THE DAY TOMORROW...BUT THE MAIN THREAT OF STRONG STORMS WILL FOLLOW THE SUBTROPICAL AIR MASS...AND THEREFORE BE MAINLY SOUTH AND EAST OF MISSOULA THURSDAY. THE AIR MASS WILL CONTINUE TO BE COOL AND MOIST THURSDAY NIGHT AS THE TROUGH MOVES IN. .LONG TERM...LOOKING FOR THE COOL...GENERALLY WET PATTERN TO CONTINUE FRIDAY AND SATURDAY AS THE UPPER LOW/TROUGH REMAIN OVER THE AREA. LATEST GFS RUN HINTS AT SOME FLAT RIDGING PUSHING UP FROM THE SOUTH TO WARM AND DRY THE SOUTHERN AREAS...WHILE THE ECMWF KEEPS THE TROUGH OVER THE ENTIRE AREA. GIVEN THE DIFFICULTY THAT THE GFS HAS HAD IN HANDLING THIS SYSTEM DURING THESE PERIODS...TEND TO AGREE MORE WITH THE SOLUTION OFFERED BY THE ECMWF THROUGH SATURDAY AFTERNOON. SUNDAY THROUGH WEDNESDAY...LONG RANGE FORECAST MODELS ARE IN POOR AGREEMENT BEYOND SUNDAY. HOWEVER...THE MODELS DO SUGGEST TROUGHING WILL BE IN PLACE ACROSS THE WESTERN UNITED STATES SUNDAY THROUGH WEDNESDAY. THIS WILL KEEP WESTERN MONTANA AND CENTRAL IDAHOS WEATHER UNSETTLED UNDER SOUTHWESTERLY FLOW ALOFT. I HAVE RAISED THE CHANCE FOR PRECIPITATION CLOSER TO WHAT CLIMATOLOGY WOULD SUGGEST FOR MID JUNE. TEMPERATURES WILL BE CLOSE TO NORMAL UNDER THIS PATTERN. && .AVIATION...CONVECTION WILL BE WIDESPREAD THROUGH THIS EVENING...BUT INCREASED CLOUD COVER HAS DIMINISHED THE POTENTIAL FOR STRONG CELLS SOMEWHAT. DOWNDRAFT WINDS LOOKS LIKE PRIMARY THREAT OVER FAR SOUTHWEST MONTANA AND EXTREME NORTHWEST MONTANA...WHILE THERE IS MORE HEAVY RAIN POTENTIAL FROM THE STORMS OVER WEST CENTRAL MONTANA AND NORTH CENTRAL IDAHO...SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH FOR DEER LODGE...GRANITE...POWELL...RAVALLI...AND SILVER BOW COUNTIES UNTIL 9 PM MDT. ID...SEVERE THUNDERSTORM WATCH FOR LEMHI COUNTY UNTIL 9 PM MDT. && SHORT TERM/UPDATE...WHITMORE LONG TERM...HENRY/DICKERSON AVIATION...WHITMORE
Hazardous weather outlook, Jun 7, 6:08 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 608 AM MDT WED JUN 7 2006 IDZ006-009-010-MTZ005>007-043-072000- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 508 AM PDT WED JUN 7 2006 /608 AM MDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE WILL COMBINE WITH UPPER LEVEL DISTURBANCES THIS AFTERNOON AND EVENING TO CREATE THE POTENTIAL FOR STRONG THUNDERSTORMS DEVELOPMENT. HEAVY RAIN...HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AFTERNOON. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-007-008-MTZ001>004-072000- NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION- 508 AM PDT WED JUN 7 2006 /608 AM MDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE WILL COMBINE WITH UPPER LEVEL DISTURBANCES THIS AFTERNOON AND EVENING TO CREATE THE POTENTIAL FOR STRONG THUNDERSTORMS DEVELOPMENT. HEAVY RAIN...HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:49 PM MDT | Severe Thunderstorm Warning | MSO | Lemhi | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.